Alert archive / Indiana / High Wind Watches in 2010
High Wind Watch 1, NWS Northern Indiana
NWS Northern Indiana issued this high wind watch at Oct 25, 2010, 4:18 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Oct 26, 2010, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 4:18 AM EDT (08:18 UTC)
- In effect from
- Oct 26, 2010, 8:00 AM EDT
- Expired
- Oct 25, 2010, 4:12 PM EDT
- In force
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind watch went out at Oct 25, 1:46 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 25, 1:46 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
146 AM EDT MON OCT 25 2010
.AVIATION...
KSBN BEING CLIPPED BY EDGE OF SHOWERS AND STORMS THAT HAVE BEEN
ONGOING PAST FEW HOURS TO THE WEST. ONCE THESE MOVE
THROUGH...LOOKS LIKE A LULL IN THINGS MAYBE FOR THE REST OF THE
NIGHT AS SATELLITE DATA SHOWS WARMING CLOUD TOPS TO THE SW. A
SMALL AREA OF SHOWERS AND STORMS WILL MOVE IN FROM EC ILLINOIS BUT
SHOULD PASS BETWEEN BOTH TAF SITES /IF IT EVEN HOLDS TOGETHER/. IF
NEW DEVELOPMENT IS NOTED WILL AMEND AS NEEDED.
ONCE THIS SHORTWAVE EXISTS THINGS SHOULD CALM DOWN THROUGH 6Z TUES
WITH LITTLE MORE THAN SOME SCT CU AND HIGH CLOUDS. WINDS WILL PICK
UP A BIT IN THE AFTERNOON AND THEN SHIFT IN THE EVENING IN
RESPONSE TO THE DEVELOPING STORM SYSTEM TO THE SOUTHWEST.
&&
.PREV DISCUSSION... /ISSUED 440 PM EDT SUN OCT 24 2010/
DISCUSSION...
.VERY STRONG WINDS FOR TUESDAY AND WEDNESDAY...
TONIGHT THROUGH MONDAY
MAIN FORECAST CONCERNS FOR THE NEAR TERM WILL BE CHANCES OF RAIN
TONIGHT THROUGH EARLY MONDAY...AND THEN DEVELOPMENT OF POWERFUL FALL
STORM STORM THAT SYSTEM THAT WILL AFFECT THE REGION BEGINNING MONDAY
NIGHT. VERY STRONG WINDS TO ACCOMPANY THIS SYSTEM TUESDAY AND
WEDNESDAY...AND SOME TYPE OF WIND HEADLINE WILL EVENTUALLY BE
REQUIRED.
WATER VAPOR IMAGERY LATE THIS AFTERNOON INDICATING MAIN UPPER LEVEL
TROUGH AXIS SITUATED FROM SOUTHERN MINNESOTA INTO NORTHERN MISSOURI.
SEVERAL SMALLER SCALE SHORT WAVES HAVE BEEN RIPPLING THROUGH
DOWNSTREAM PORTION OF THE MAIN UPPER TROUGH ACROSS THE SOUTHERN
GREAT LAKES REGION. THE FIRST OF THESE TROUGHS LIFTED HAS LIFTED
NORTH OF THE AREA INTO SOUTHERN WISCONSIN/LOWER MICHIGAN...WHILE
ANOTHER SHEARING VORT MAX CONTINUES TO TRACK ACROSS EAST CENTRAL
INDIANA/WESTERN OHIO. SFC OBSERVATIONS HAVE BEEN INDICATING A BROAD
WEAK SFC CONVERGENCE ZONE ACROSS EAST CENTRAL INDIANA WHICH HAS BEEN
AIDING REDEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS. SHOULD
GRADUALLY SEE THIS AREA OF SHOWERS SHIFT OFF TO THE EAST AS THE
AFOREMENTIONED SHORT WAVE TRACKS EAST OF THE AREA. THE INCOMING
UPPER LEVEL SHORT WAVE FROM WESTERN IOWA WILL INCREASE LARGE SCALE
LIFT ACROSS THE REGION LATE THIS AFTERNOON...WITH INSTABILITY AXIS
ALREADY IN PLACE FROM SOUTHERN MISSOURI INTO NORTHWEST INDIANA.
THUS...HAVE MAINTAINED IDEA OF LIKELY POPS EARLY THIS EVENING ACROSS
WESTERN PORTIONS OF THE AREA WITH THIS SECONDARY FAVORED AREA OF
DEVELOPMENT. DID MAINTAIN HIGH CHANCE OR LIKELY POPS FOR
SHOWERS/ISOLATED STORMS OVERNIGHT AS THIS TROUGH SLOWLY TRACKS
THROUGH THE AREA. LOWS TONIGHT WILL BE QUITE MILD GIVEN SECONDARY
LOW LEVEL THETA-E RIDGE SURGING INTO THE AREA. COULD EVEN SEE SOME
STRATUS REDEVELOP DUE TO THIS WARM/MOIST ADVECTION THAT COULD ALSO
KEEP MIN TEMPS UP.
ON MONDAY...SHOULD SEE CHANCE OF PRECIP COME TO AN END IN THE
MORNING AS MID/UPPER LEVEL HEIGHTS BEGIN TO BUILD DOWNSTREAM OF
AMPLIFYING WESTERN CONUS TROUGH. VERY STRONG UPPER LEVEL JET...200
KNOTS PLUS...ACROSS EASTERN PACIFIC WILL NOSE INTO CENTRAL ROCKIES
EARLY MONDAY WITH EXPLOSIVE CYCLOGENESIS COMMENCING. UPPER TROUGH TO
QUICKLY ACQUIRE NEGATIVE TILT AS THIS JET ROUNDS THE BASE OF THE
DEEPENING TROUGH. STRENGTHENING SOUTHERLY FLOW DOWNSTREAM WILL LIFT
LOW LEVEL WARM FRONT THROUGH THE AREA...AND HIGHS IN THE MID TO
POSSIBLY EVEN UPPER 70S WILL BE POSSIBLE MONDAY AFTERNOON.
UNSEASONABLY MILD NIGHT IN STORE FOR MONDAY NIGHT AS RAPID
CYCLOGENESIS CONTINUES ACROSS UPPER MIDWEST WITH MODELS IN GENERAL
AGREEMENT OF DEEPENING RATES ON THE ORDER OF 24 MB IN THE 24 HOUR
PERIOD ENDING FROM THE PERIOD 18Z MON TO 18Z TUE. WINDS WILL
CONTINUE TO RAMP UP MONDAY NIGHT WITH A 55 TO 70 KNOT LOW LEVEL JET
DEVELOPING...AND STRONG HEIGHT FALLS/SFC PRESSURE FALLS ACROSS GREAT
LAKES REGION. BASED ON RAPID DEEPENING SYSTEM AND STRONG LOW LEVEL
JET DEVELOPING...MAY NEED TO EVEN CONSIDER WIND HEADLINES BEGINNING
AS EARLY AS LATE MONDAY NIGHT. NEEDLESS TO SAY...VERY MILD
CONDITIONS FOR MONDAY NIGHT WITH LOWS LIKELY JUST ABOVE
CLIMATOLOGICAL HIGHS FOR LATE OCTOBER IN THE LOWER TO POSSIBLY EVEN
MID 60S.
LONG TERM...
MAIN ITEM OF INTEREST IN THE EXTENDED IS IMMINENT AT THE BEGINNING
OF THE PERIOD TUESDAY MORNING AS AN ALREADY INTENSE SFC LOW OVER
NORTHERN MN CONTINUES TO DEEPEN AS IT MOVES INTO SOUTHERN CANADA IN
RESPONSE TO ROBUST MID/UPPER LEVEL JET POURING INTO THE CONUS FROM
OFF THE PAC COAST. LOW IS PROGGED TO DEEPEN TO NEAR 962MB PER 12Z
ECMWF AND VERY STRONG WIND FIELDS ACCOMPANY THE LLEVEL TROUGH AS IT
SWEEPS THROUGH BRISKLY BETWEEN 12-18Z TUES. STILL SHYING AWAY FROM
SLOWER NAM TIMING WHICH REMAINS AN OUTLIER. TIME HEIGHTS SUGGEST A
NARROW NEAR FRONTAL BAND OF PRECIP ALONG CONVERGENT AXIS WHICH WILL
EASILY MIX INTO STRONG NEAR SFC WIND FIELDS TO 50 KTS AT H925.
BIGGER QUESTION IS EFFICIENCY OF PRE FRONTAL MIXING GIVEN EARLY
MORNING TIMING BUT WILL REMAIN CONSERVATIVE GIVEN LACK OF INSTABILITY.
BEHIND FROPA CONTINUED WINDY CONDITIONS EXPECTED AS 35-40KT H925 WINDS
MIX DOWN IN CAA WITH STRONGER GUSTS BUT A REPRIEVE FROM PRECIP IN
DRY SUBSIDENT REGIME WHICH SHOULD HOLD THROUGH WED NIGHT AS WRAP
AROUND MOISTURE LARGELY REMAINS NORTH OF THE CWA. LAKE EFFECT
CONCERNS REMAIN ON THU WITH BORDERLINE DELTA TS AND THE 12Z ECMWF
HAS A WEAK SHRTWV MOVING THROUGH THE MEAN TROUGH OVER THE GREAT
LAKES. GIVEN THESE ISSUES WILL LEAVE THU POPS IN PLACE ONCE MORE
DESPITE LITTLE CROSS MODEL SUPPORT FOR AN AREA WIDE CHC POP
REMAINING.
FAIR CONDITIONS THEREAFTER AS RIDGING RETURNS INTO SATURDAY.
BEGINNING TO GET A LITTLE BETTER AGREEMENT ON NEXT WEAK SHRTWV
MOVING THROUGH THE PLAINS INTO THE LOWER GREAT LAKES SAT NIGHT/SUN
BUT WITH LONG LEAD TIME AND TRACK JUST NORTH OF THE AREA WILL HOLD
OFF ON POP ADDITIONS.
MARINE...
A STORM WATCH WILL REPLACE THE GALE WATCH FOR THE NEARSHORE WATERS.
COMPUTER MODEL GUIDANCE STARTING TO COME INTO BETTER CONVERGENCE IN
THE HANDLING OF A POWERFUL STORM SYSTEM TO AFFECT THE AREA LATE
MONDAY NIGHT INTO TUESDAY. EXPLOSIVE DEEPENING OF SFC LOW PRESSURE
WILL OCCUR ACROSS THE UPPER MIDWEST MONDAY NIGHT INTO TUESDAY AND
THIS WILL ALLOW VERY STRONG SOUTHERLY WINDS TO DEVELOP LATE MONDAY
NIGHT. A POWERFUL COLD FRONT WILL TRACK ACROSS SOUTHERN LAKE
MICHIGAN TUESDAY MORNING WITH STORM FORCE SOUTHWEST GUSTS POSSIBLE
BEHIND THE FRONT. GIVEN SUCH STRONG PRESSURE FALLS TO THE NORTH...IT
IS POSSIBLE THAT HIGH GALES OR STORM FORCE SOUTHERLY GUSTS WILL BE
POSSIBLE AHEAD OF THE FRONT VERY LATE MONDAY NIGHT INTO TUESDAY
MORNING. WILL GO AHEAD AND UPGRADE THE GALE WATCH TO A STORM WATCH
FOR THE NEARSHORE WATERS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE
MI...NONE
OH...NONE.
LM...STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
LMZ043-046.
&&
SHORT TERM...MARSILI
LONG TERM...LUD
AVIATION...FISHERHazardous weather outlook, Oct 24, 4:50 AM EDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EDT SUN OCT 24 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 450 AM EDT SUN OCT 24 2010 /350 AM CDT SUN OCT 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY LATE MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES EAST ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE ON TUESDAY. VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH GUSTS OVER 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATE THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT THROUGH THURSDAY MORNING. CONDITIONS WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT AT LEAST THROUGH FRIDAY MORNING. THUNDERSTORMS ARE ALSO LIKELY LATE MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS COULD BE SEVERE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Oct 24, 11:28 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EDT SUN OCT 24 2010
MIZ077-250400-
BERRIEN MI-
1128 PM EDT SUN OCT 24 2010
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF STEVENSVILLE...OR 8 MILES
SOUTHWEST OF ST. JOSEPH...MOVING NORTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS WITH OVER AN INCH OF
RAIN IN AN HOUR...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ST. JOSEPH...FAIR PLAIN AND BENTON HARBOR...
BENTON HEIGHTS...
LAKE MICHIGAN BEACH AND LAKE MICHIGAN BEACH...
WATERVLIET...COLOMA AND PAW PAW LAKE...
SHOREHAM...
SODUS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4225 8622 4208 8622 4205 8623 4195 8659
4202 8657 4208 8652 4213 8650 4218 8644
4225 8638 4226 8636 4225 8623
TIME...MOT...LOC 0326Z 247DEG 32KT 4205 8661Local storm report, Oct 24, 11:52 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 PM EDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND GST 2 WNW BENTON HEIGHTS 42.14N 86.44W
10/24/2010 M59 MPH BERRIEN MI ASOS
&&
EVENT NUMBER IWX1001065
NGSpecial weather statement, Oct 25, 12:09 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 AM EDT MON OCT 25 2010
MIZ077-078-250445-
BERRIEN MI-CASS MI-
1209 AM EDT MON OCT 25 2010
AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STEVENSVILLE...OR 7 MILES SOUTHWEST OF ST.
JOSEPH...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ST. JOSEPH...
FAIR PLAIN AND BENTON HARBOR...
BENTON HEIGHTS...
COLOMA...LAKE MICHIGAN BEACH AND LAKE MICHIGAN BEACH...
WATERVLIET AND PAW PAW LAKE...
SHOREHAM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4225 8622 4208 8622 4208 8614 4207 8614
4190 8658 4193 8660 4202 8657 4208 8652
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0409Z 239DEG 29KT 4203 8653Special weather statement, Oct 25, 12:41 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1241 AM EDT MON OCT 25 2010 INZ003-004-MIZ077-250515- BERRIEN MI-LA PORTE IN-ST. JOSEPH IN- 1141 PM CDT SUN OCT 24 2010 AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTVILLE...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... TRAIL CREEK AND MICHIGAN CITY... LA PORTE... LONG BEACH... NEW BUFFALO... OTIS AND PINHOOK... WATERFORD AND PINOLA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4188 8659 4168 8644 4149 8694 4171 8695 TIME...MOT...LOC 0440Z 240DEG 32KT 4159 8695
Local storm report, Oct 25, 12:50 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 AM EDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG 2 N RIVERSIDE 42.21N 86.38W
10/24/2010 BERRIEN MI LAW ENFORCEMENT
ONE LARGE TREE DOWN ONTO POWER LINES IN THE HAGAR
TOWNSHIP AREA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1001066
NGSpecial weather statement, Oct 25, 1:46 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
146 AM EDT MON OCT 25 2010
INZ003>005-MIZ077>079-250615-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-ST. JOSEPH MI-ST. JOSEPH
IN-
146 AM EDT MON OCT 25 2010
AT 142 AM EDT/1242 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM MARCELLUS TO
SOUTH BEND TO LA PORTE...MOVING EAST AT 40 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SIMONTON LAKE...
GRANGER AND GEORGETOWN...
NEW CARLISLE...
ROSELAND...
ROLLING PRAIRIE...
ADAMSVILLE...JUNO LAKE AND CALVIN CENTER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4169 8572 4164 8627 4156 8674 4172 8673
4178 8625 4208 8592 4208 8537
TIME...MOT...LOC 0546Z 259DEG 33KT 4209 8579 4169 8619
4165 8668The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:11 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 49 min |
| Oct 24, 8:32 PM EDT | Tornado Warning | IWX | Kosciusko | 28 min |
| Oct 24, 11:59 PM EDT | Special Marine Warning | IWX | 31 min | |
| Oct 25, 4:49 AM EDT | Storm Warning | IWX | 62 hr | |
| Oct 25, 4:12 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 28 hr |
| Oct 25, 4:12 PM EDT | Wind Advisory | IWX | Adams, Blackford, Cass, Fulton, Grant, Huntington and 6 more | 13 hr |
| Oct 24, 11:28 PM EDT | Special Weather Statement | IWX | Van Buren | 32 min |
| Oct 24, 11:49 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 26 min |
| Oct 25, 12:09 AM EDT | Special Weather Statement | IWX | Van Buren | 36 min |
| Oct 25, 12:41 AM EDT | Special Weather Statement | IWX | Berrien | 34 min |
| Oct 25, 1:46 AM EDT | Special Weather Statement | IWX | Cass, Saint Joseph | 29 min |
| Oct 25, 3:08 AM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
Nearby
High Wind Watches in Indiana, 2010High Wind Watches in Ohio, 2010High Wind Watches in Michigan, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.